Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 1:56 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 1:56 AM CDT (06:56 UTC)
- Expired
- Sep 26, 2002, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 260656 FFWNEW MSC045-047-261000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 155 AM CDT THU SEP 26 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI * UNTIL 500 AM CDT * AT 150 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN EXTENDING ACROSS HANCOCK AND HARRISON COUNTIES. ADDITIONAL HEAVY RAIN WILL CONTINUE TO DEVELOP AND MOVE NORTHWEST THROUGH AT LEAST 3 AM. RAINFALL RATES AROUND ONE INCH PER HOUR WERE INDICATED. * EMERGENCY MANAGEMENT OFFICIALS IN HANCOCK AND HARRISON COUNTIES REPORTED NUMEROUS INCIDENTS OF FLOODING FROM A COMBINATION OF HEAVY RAIN AND HIGH TIDES. STORM TOTAL RAINFALL IN HANCOCK AND HARRISON COUNTIES RANGED FROM 5 TO 8 INCHES...AND ADDITIONAL HEAVY RAINFALL WILL WORSEN THE ONGOING FLOODING...PARTICULARLY IN AREAS OF POOR DRAINAGE NEAR THE COAST AND RIVERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:35 PM CDT, 11 hours 21 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 235 PM CDT WED SEP 25 2002 ...TROPICAL STORM ISIDORE CONTINUING ITS NORTHWARD TRACK... ALL INTERESTS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD CONTINUE TO MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS FROM THIS OFFICE REGARDING THE PROGRESSION OF ISIDORE. OBVIOUSLY...THE FIRST HALF OF THE FORECAST WILL BE HEAVILY DICTATED BY THE TRACK OF ISIDORE. ISIDORE IS STILL PROGGED TO MAKE LANDFALL SOUTH OF NEW ORLEANS DURING THE MORNING HOURS ON THU MOST LIKELY AS A STRONG TROPICAL STORM. LATEST HPC QPF PROGS STILL INDICATE AROUND 10 INCHES OF RAIN POSSIBLE WITH THIS STORM MAINLY ACROSS EXTREME SOUTHEAST LOUISIANA...INCLUDING THE NEW ORLEANS METRO AREA...AND COASTAL MISSISSIPPI WITH LOCALLY HIGHER AMOUNTS POSSIBLE. OUTSIDE OF THE FLOODING THREAT...THE NEXT CONCERN SURROUNDS AN INLAND HIGH WIND THREAT WHICH IS OBVIOUS WITH A STRONG LANDFALLING TROPICAL STORM. GIVEN THE CURRENT FORECAST WHICH PLACES TROPICAL STORM FORCE WINDS ACROSS INLAND LOCATIONS WITHIN THE NEXT 12 TO 24 HOURS...WILL GO AHEAD AND ISSUE THE APPROPRIATE NPW ADDRESSING THE INLAND HIGH WIND THREAT WITH THE AFTERNOON PACKAGE. RAPIDLY IMPROVING CONDITIONS ARE STILL EXPECTED ACROSS THE FORECAST AREA BEHIND DEPARTING ISIDORE AS A COLD FRONT SWEEPS THROUGH THE CENTRAL GULF COAST REGION AROUND THE FRI TIME PERIOD WITH HIGH PRESSURE BUILDING IN BEHIND. PRELIM NUMBERS... MCB 70/77/69/85 +92- BTR 71/78/70/86 +82- MSY 75/81/73/87 +93- GPT 75/80/72/85 +93- .NEW...A TROPICAL STORM WARNING AND A HURRICANE WATCH ARE IN EFFECT FROM KPQL TO THE ATCHAFALAYA RIVER BASIN OUT 60 NM. LA...TROPICAL STORM WARNING AND HURRICANE WATCH LAZ038-040-046>050 -056>070 ...FLOOD WATCH LAZ034>040-046>050-056>070. ...INLAND TROPICAL STORM WIND WARNING LAZ034>037-039. MS...TROPICAL STORM WARNING AND HURRICANE WATCH MSZ080>082 ...FLOOD WATCH MSZ068>071-077-080>082 ...INLAND TROPICAL STORM WIND WARNING MSZ068>071-077. 09
In the hours before
Local storm report, Sep 25, 7:59 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
759 PM CDT WED SEP 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM GALLIANO LA FLASH FLOODS
09/25/02 LAFOURCHE 12 HOMES WERE FLOODED
IN GALLIANO...LAROSE AND
CUTTOFF AREAS.
REPORTED BY SHERIFFS
DEPARTMENT.Special weather statement, Sep 25, 11:55 PM CDT, 2 hours 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261200- HAZARDOUS WEATHER OUTLOOK...UPDATED TO INCLUDE NEW TORNADO WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1155 PM CDT WED SEP 25 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 8 AM CDT THURSDAY MORNING FOR EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI... ...A TROPICAL STORM WARNING AND HURRICANE WATCH ARE IN EFFECT FOR MOST OF SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE EXTREME NORTHERN HALF OF SOUTHEAST LOUISIANA AND THE EXTREME SOUTHERN HALF OF SOUTHWEST MISSISSIPPI... ...A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... .SYNOPSIS...TROPICAL STORM ISIDORE LOCATED ACROSS THE SOUTH CENTRAL GULF OF MEXICO CONTINUES TO MOVE IN A NORTHERLY DIRECTION TOWARD SOUTHEAST LOUISIANA. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE. .ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Local storm report, Sep 26, 1:14 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
114 AM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM GRAND ISLE LA 52 MPH TSTM WIND GUST
09/25/02 JEFFERSON
1230 AM GOLDEN MEADOW LA TORNADO
09/26/02 LAFOURCHE TORNADO REPORTED NEAR
FLOOD GATE. ROOFS OFF 2
SHEDS. REPORTED BY SHERIFFS
DEPARTMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:54 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 4 hr |
| Sep 26, 9:56 AM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
| Sep 26, 10:03 AM CDT | Flash Flood Warning | LIX | Pike | 117 min |
Nearby
Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.